| Model Number |
OMS-XB2 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/03/2024
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, during a laparoscopic bilateral inguinal hernia repair, the balloon physically broke.There was no patient injury.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the balloon was disengaged from the cannula.The protective sheath for the balloon was attached to the cannula.The obturator was received and intact.The insufflation bulb was received.It was reported that the disengaged balloon from the cannula.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur when excessive air is applied during clinical application.The received unit condition could happen when excessive force is applied to the frontal area of the balloon already inflated.This pressure makes the inner flange to detach from the inner sleeve.The degree of damage can go from separating to flange making the unit leak to fully separate the flange, making the balloon to fully deflate immediately.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: use proper inflation volume of balloon using included syringe.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the balloon was disengaged from the cannula.The protective sheath for the balloon was attached to the cannula.The obturator was received and intact.The insufflation bulb was received.Functionally, the converter doors moved freely and were secured in place.It was reported that the balloon was broken.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: of the balloon was disengaged from the cannula.The product analysis noted evidence that the device was not used as intended.This issue may occur when excessive air is applied during clinical application.The received unit condition could happen when excessive force is applied to the frontal area of the balloon already inflated.This pressure makes the inner flange to detach from the inner sleeve.The degree of damage can go from separating to flange making the unit leak to fully separate the flange, making the balloon to fully deflate immediately.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: use proper inflation volume of balloon using included syringe.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.